Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Diagnosed with hypothyroidism. Having hair fall. Can Xtraglo lead to weight gain?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2003
Answered : 304 Questions
Question
Hi, can the medicine 'Xtraglo' lead to weight gain? I have been diagnosed with Hypothyroidism and was losing hair so was prescribed with this tablet (which is a Biotin cum L-Methionine cum L-Cysteine tablet) along with Thyronorm 75mcg. Also, have been prescribed a Vitamin D3 medicine 0000UI once a week for 8 weeks in order to prevent cramps if any, caused due to Thyronorm.
The prescribed dosage for Xtraglo is 1 tablet per night for 2 months.
Posted Thu, 26 Jul 2012 in Thyroid Problem and Hormonal Problems
Follow-up: Diagnosed with hypothyroidism. Having hair fall. Can Xtraglo lead to weight gain? 10 minutes later
Any Alternate Medicine Suggested for hair loss due to Hypothyroidism?
 
 
Answered by Dr. Rohit Batra 1 hour later
Dear Patient,
Thanks for your query.
Hairloss is common in hypothyroidism and usually is reversible .
Once the thyroid fuction comes to baseline, the hair starts to grow again.
Biotin and other supplements only help the growing hair and do not have any effect on new hair.
Once the thyroid function is normal hair growth also becomes normal.
Biotin is a water soluble vitamin and any excess is excreated in urine.
Also vitamins do not add to weight.

Regards

Dr.Rohit Batra
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with hypothyroidism. Having hair fall. Can Xtraglo lead to weight gain? 2 days later
Thanks for the reply doctor. Is it possible that the hair fall might initially increase at the start of the medicines and then slowly reduce? I started my medicines a week ago and have observed an increase in my hair fall since. Also usually how long does it take for the medicines to start working?
 
 
Answered by Dr. Rohit Batra 6 hours later
Dear XXXXXXX
Thanks for your follow up.
It si spossible that you might experience more hairfall after the start of the treatment.
Medications start to show result after 3-4 week and visible difference is only seen after 3 months.

Regards

Dr.Rohit Batra
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor